Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Sep 27, 2020, 1:10 PM CDT for 29 counties in Texas. It took effect at Sep 27, 2020, 9:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2020, 1:10 PM CDT (18:10 UTC)
- In effect from
- Sep 27, 2020, 9:00 PM CDT
- Expired
- Sep 28, 2020, 7:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Fort Worth, TX
All 29 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 37 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -414 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289 WWUS74 KFWD 271810 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 110 PM CDT Sun Sep 27 2020 TXZ091>093-100>104-115>120-129>134-141-280215- /O.NEW.KFWD.WI.Y.0004.200928T0200Z-200928T1000Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood- Somervell-Johnson-Ellis-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, and De Leon 110 PM CDT Sun Sep 27 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM CDT MONDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of north central Texas. * WHEN...From 9 PM this evening to 5 AM CDT Monday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ142>145-156>159-280215- /O.NEW.KFWD.WI.Y.0004.200928T0500Z-200928T1200Z/ Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell-McLennan- Including the cities of Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, and Waco 110 PM CDT Sun Sep 27 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT MONDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Mills, Hamilton, Bosque, Hill, Lampasas, Coryell, Bell and McLennan Counties. * WHEN...From midnight tonight to 7 AM CDT Monday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
4 follow-up statements
826 WWUS74 KFWD 272354 AAA NPWFWD URGENT - WEATHER MESSAGE...UPDATED National Weather Service Fort Worth TX 654 PM CDT Sun Sep 27 2020 TXZ091>093-100>104-115>120-129>134-141-281000- /O.CON.KFWD.WI.Y.0004.200928T0200Z-200928T1000Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood- Somervell-Johnson-Ellis-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, and De Leon 654 PM CDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of North and Central Texas. * WHEN...From 9 PM this evening to 5 AM CDT Monday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ142>145-156>159-281015- /O.CON.KFWD.WI.Y.0004.200928T0500Z-200928T1200Z/ Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell-McLennan- Including the cities of Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, and Waco 654 PM CDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of Central Texas. * WHEN...From midnight tonight to 7 AM CDT Monday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Bain/Barnes
681 WWUS74 KFWD 280341 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1041 PM CDT Sun Sep 27 2020 TXZ091>093-100>104-115>120-129>134-141-281000- /O.CON.KFWD.WI.Y.0004.000000T0000Z-200928T1000Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood- Somervell-Johnson-Ellis-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, and De Leon 1041 PM CDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of North and Central Texas. * WHEN...From 9 PM this evening to 5 AM CDT Monday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ142>145-156>159-281200- /O.CON.KFWD.WI.Y.0004.200928T0500Z-200928T1200Z/ Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell-McLennan- Including the cities of Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, and Waco 1041 PM CDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of Central Texas. * WHEN...From midnight tonight to 7 AM CDT Monday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
264 WWUS74 KFWD 280944 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 444 AM CDT Mon Sep 28 2020 TXZ091>093-100>104-115>120-129>134-141-281045- /O.EXP.KFWD.WI.Y.0004.000000T0000Z-200928T1000Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood- Somervell-Johnson-Ellis-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, and De Leon 444 AM CDT Mon Sep 28 2020 ...WIND ADVISORY WILL EXPIRE AT 5 AM CDT THIS MORNING... The strongest winds with the overnight cold front have subsided across North Texas. However, it will continue to be breezy through most of the day. North winds of 15 to 20 mph with gusts up to 30 mph will continue into the late afternoon hours, before decreasing in speed this evening. $$ TXZ142>145-156>159-281200- /O.CON.KFWD.WI.Y.0004.000000T0000Z-200928T1200Z/ Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell-McLennan- Including the cities of Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, and Waco 444 AM CDT Mon Sep 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of Central Texas. * WHEN...Through 7 AM this morning. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
665 WWUS74 KFWD 281201 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 701 AM CDT Mon Sep 28 2020 TXZ142>145-156>159-281315- /O.EXP.KFWD.WI.Y.0004.000000T0000Z-200928T1200Z/ Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell-McLennan- Including the cities of Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, and Waco 701 AM CDT Mon Sep 28 2020 ...WIND ADVISORY HAS EXPIRED... The strongest winds with the overnight cold front have subsided across North and Central Texas. However, it will continue to be breezy through most of the day. North winds of 15 to 20 mph with gusts up to 30 mph will continue into the late afternoon hours, before decreasing in speed this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Sep 27, 5:58 AM CDT, 7 hours 12 minutes earlier.
Area forecast discussion, Sep 27, 5:58 AM CDT, 7 hours 12 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 558 AM CDT Sun Sep 27 2020 .SHORT TERM... /NEW/ Update: Only some small refinements to trends with this evening's frontal passage have been made with this short term forecast update. The potential for any strong or severe storms continues to appear quite low, and should be confined to our northeasternmost areas. However, the main issue will be the potential for some strong gradient winds with the frontal passage itself. There is still a wide spread in guidance regarding how strong winds of winds will be observed at the surface. While flow as strong as 50-60 kts will exist in the 925-850mb layer, most of this momentum will lag the surface front by a large distance, and should have difficulty penetrating the surface frontal inversion. As a result, confidence in Wind Advisory necessity/placement is still low, and will give subsequent forecasts a chance to evaluate new guidance. The remainder of the forecast remains on track as outlined in the previous discussion below. -Stalley Previous Discussion: /Through Monday/ The main story through the short term forecast is our much- anticipated cold front set to sweep through the area this evening. Most of the area will begin the day with fairly widespread cloud cover as nocturnal stratus overspreads the region. The arrival of this moisture and cloud cover is the result of a stronger low- level jet that has materialized in response to height falls and cyclogenesis to our northwest ahead of an intense upper trough. Later this morning, some of this cloud cover will begin to erode, lift, and scatter, but portions of the forecast area may remain overcast into the early afternoon. This could result in quite diverse high temperatures today, ranging anywhere from around 80 in our cloudier east to the mid 90s in the clearer west. The strong cold front associated with the deep upper trough will plow southward into North Texas this evening. Have hedged towards some slightly faster 00z guidance which places the front in our northwestern zones around sunset, and clearing the CWA to the southeast around 4 AM Monday morning. A narrow corridor of convection is possible along the front, although there are several factors working against sustained deep convection and strong storms. The speed of the front will outpace the strongest ascent associated with the upper trough, which means mid-level cooling and the removal of a capping inversion likely won't take place while convection would still be surface-based. Also, the speed of the front would act to undercut cells as their motion would not allow them to remain in the warm sector for long, causing updrafts to quickly become elevated. This will greatly reduce cells' access to instability, and to a lesser extent deep-layer shear, as wind profiles will be rather unidirectional and of similar speeds above the frontal inversion. This would likely reduce the threat of strong storms to perhaps only some small hail, and would likely be confined to the northeastern quadrant of the CWA. The farther southwest along the front one's location, the lower the potential for measurable rainfall due to a substantial moisture gradient from east to west across the forecast area. Some locations west of I-35 will remain dry, or perhaps only experience some brief light rain or drizzle immediately along or just behind the front. The highest PoPs will generally be confined to areas east of I-35 within the better moisture, but this won't be a big rain-making system for any portion of the area. Overall, the main message with this frontal passage will be the gusty north winds which will occur across the entirety of the CWA. Winds of 20-30 mph with some higher gusts are possible with the initial passage, and breezy conditions will persist through Monday morning. While a Wind Advisory may be needed for some portions of the forecast area, would prefer another set of guidance to pin down the location of strongest winds before issuing one. Unlike later season fronts that can have a great deal of post- frontal stratus and drizzle, this front will quickly scour moisture from the area resulting in rather abrupt clearing of any low clouds that accompany it. Some mid-level clouds will linger through Monday morning associated with ascent from the upper trough, but most of the area will clear out by late morning or afternoon. Highs on Monday should only be in the low to mid 70s thanks to strong cold advection. Breezy north winds will prevail into the day, but should diminish by the evening. -Stalley && .LONG TERM... /Issued 232 AM CDT Sun Sep 27 2020/ /Monday Night Onward/ All precipitation will have ended by Monday night, leaving behind continued breezy conditions through around midnight. Overall, below normal temperatures will stick around through the week with no precipitation expected. The cold front will have cleared the entire state by Monday night, leaving in its wake continued breezy winds at least through the first half of the night. As the surface pressure gradient begins to slacken, wind speeds will gradually decrease to around 5-10 mph by sunrise Tuesday morning. Early morning temperatures are expected to range from the mid 40s in the west to mid 50s in the east. The cool airmass will begin to modify on Tuesday as cold air advection weakens and sunny skies prevail. Highs on Tuesday will remain in the mid to upper 70s, with further warming expected Wednesday. Regional temperatures both Wednesday and Thursday will be in the 80s given the return of southerly winds and ample sunshine. A reinforcing shot of cool air will arrive Thursday evening from the northeast, allowing for a return of northerly winds across the region. The arrival of this cold front will lead to highs on Friday about 5-10 cooler compared to Thursday. The battle of the airmasses will continue into next weekend as strong southerly flow develops in response to a developing Central Plains cyclone. This cyclone is expected to move east, preventing any major sensible impacts to North and Central Texas. Highs next weekend will likely be around seasonal normals. Hernandez && .AVIATION... /NEW/ /12z TAFs/ An MVFR stratus deck has overspread all TAF sites and will persist through at least 15-16z. Afterwards, some lifting/scattering to VFR should occur, although it's possible VFR cigs are maintained in North Texas beyond 18z. Otherwise, we'll see an increase in wind speeds this morning as momentum from the low-level jet begins to mix to the surface with the onset of heating. Gusts in the 25-30 kt range are possible throughout the day. The next aviation concern will be the strong cold front set to sweep through the area later this evening. Most guidance favors a fropa around 03z in the Metroplex and 05z at Waco. Will maintain a brief VCTS window at the DFW area airports, although the TS potential is low and could be removed depending on trends in guidance today. Post-frontal north winds of 20-25 kts and gusts to 35 kts can be expected, along with some brief MVFR cigs around 1 kft. Dry air behind the front should bring a quick end to any lingering light precip and low clouds, with VFR then prevailing into Monday morning. The breezy north winds will stick around into the day. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 89 61 75 54 77 / 0 40 0 0 0 Waco 89 62 76 52 78 / 0 20 0 0 0 Paris 83 57 69 51 71 / 0 80 0 0 0 Denton 88 58 74 50 76 / 0 50 0 0 0 McKinney 88 58 73 50 75 / 0 60 0 0 0 Dallas 89 61 75 55 77 / 0 50 0 0 0 Terrell 88 58 74 51 75 / 0 60 0 0 0 Corsicana 88 61 74 53 76 / 0 50 0 0 0 Temple 89 62 76 52 78 / 0 20 0 0 0 Mineral Wells 91 57 74 50 77 / 0 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 27, 2:36 AM CDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 236 AM CDT Sun Sep 27 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-280745- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 236 AM CDT Sun Sep 27 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Thunderstorms are possible this evening and tonight mainly near and east of I-35 as a cold front sweeps through the region. There may be a couple of strong storms capable of small hail in North Texas. Otherwise, wind gusts of 30-40 mph could occur with the cold front as it moves through. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.